MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD; INTRAVASCULAR CATHETER SECUREMENT DEVICE

BARD ACCESS SYSTEMS STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD; INTRAVASCULAR CATHETER SECUREMENT DEVICE
Catalog Number DI0120
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: visual observation showed 1 sl statlock stabilization device with tricot pad returned.The sample was stuck to its tyvek pouch label.It was not in unopened packaging.Some residue was found on the pad.Functional testing showed the following: the sample did not show significant problems maintaining the clamp closed, and would open without difficulty upon application of pressure.When checking for excess adhesive under the lips into which the prongs lock, some such adhesive was noted under the lip on the right, when the device was oriented such that the text on the pad could be read.Microscopic evaluation showed no more than minor damage on the lips and prongs of the device¿s locking mechanism.Although adhesive was found in the gap underneath one lip, and adhesive has the capacity to interfere with the locking mechanism, other factors may also have contributed to this event.For instance, little is known about the conditions of use except that the original complaint stated that a device was used with a hemodialysis catheter, but rough and repeated use, or use with catheters incompatible with the device (e.G., too large) may also result in wear and difficulty of use.Due to the presence of the adhesive under the lip of the retention device, confirmed by manufacturing review, and given unknown procedural circumstances, the complaint is confirmed.A lot history review (lhr) of juzhf084 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after the nurse placed the statlock to the hemodialysis catheter on the patient, it allegedly popped open minutes later.The nurse placed a new statlock and it worked ok.
 
Additional Manufacturer Narrative
The initial mdr indicated the reportable date of awareness as (b)(6) 2016 this information was erroneous, the actual reportable date of awareness is (b)(6) 2016.

Brand Name
STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5889693
Report Number3006260740-2016-00445
Device Sequence Number16239514
Product Code KMK
UDI-Device Identifier00801741081637
UDI-Public(01)00801741081637(17)180731(10)JUZHFO84
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberDI0120
Device Lot NumberJUZHF084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2016
Supplement Report FDA Received Date09/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1